MAUDE Adverse Event Report: STRYKER SPINE-US RELIANCE OSTEOTOME STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US RELIANCE OSTEOTOME STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48360200
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device chipped intra-op.No adverse consequence to the patient was reported.The surgery was completed successfully without any delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Lot # information added and product availability field updated as the device was returned.The reported event was confirmed via visual inspection.The device was inspected, and the tip of the device was confirmed to be deformed; the tip of the device was bent and no longer a straight edge.Manufacturing history review was performed no manufacturing related issue was found.It was reported that the device was being impacted when the issue occurred.Patient had hard bone quality.The plausible root cause is patient's hard bone quality which required excessive impaction force for bone removal.

Brand Name
RELIANCE OSTEOTOME STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8061339
Report Number0009617544-2018-00263
Device Sequence Number1593953
Product Code LXH
UDI-Device Identifier07613327268362
UDI-Public07613327268362
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48360200
Device Lot Number180610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1